Alert archive / Arkansas / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at May 4, 2014, 4:29 AM CDT for 12 counties in Arkansas. It took effect at May 4, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2014, 4:29 AM CDT (09:29 UTC)
- In effect from
- May 4, 2014, 12:00 PM CDT
- Expired
- May 4, 2014, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2818 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780 WWUS84 KMEG 040929 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 429 AM CDT SUN MAY 4 2014 ...A FIRE WEATHER DANGER WILL DEVELOP THIS AFTERNOON ACROSS EASTERN ARKANSAS... .STRONG SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS TO CREATE A SITUATION FAVORABLE FOR WILD FIRE FORMATION AND UNCONTROLLED SPREAD. ARZ008-009-017-018-026>028-035-036-048-049-058-050000- /O.NEW.KMEG.FW.W.0004.140504T1700Z-140505T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS- 429 AM CDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR EASTERN ARKANSAS... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * 20 FOOT WINDS...GREATER THAN 14 MPH. * HUMIDITY...AROUND 25 PERCENT. * 10 HOUR FUEL MOISTURE...BETWEEN 7 AND 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JLH
2 follow-up statements
675 WWUS84 KMEG 041937 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 237 PM CDT SUN MAY 4 2014 ...A FIRE WEATHER DANGER WILL CONTINUE THIS AFTERNOON ACROSS EASTERN ARKANSAS... .STRONG SOUTHWEST WINDS WILL CONTINUE TO COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS TO CREATE A SITUATION FAVORABLE FOR WILD FIRE FORMATION AND UNCONTROLLED SPREAD. ARZ008-009-017-018-026>028-035-036-048-049-058-050000- /O.CON.KMEG.FW.W.0004.000000T0000Z-140505T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS- 237 PM CDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR EASTERN ARKANSAS... * 20 FOOT WINDS...SOUTHWEST GREATER THAN 14 MPH. * HUMIDITY...AROUND 25 PERCENT. * 10 HOUR FUEL MOISTURE...BETWEEN 7 AND 8 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ JCL
602 WWUS84 KMEG 050012 RFWMEG URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 712 PM CDT SUN MAY 4 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-050115- /O.EXP.KMEG.FW.W.0004.000000T0000Z-140505T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS- 712 PM CDT SUN MAY 4 2014 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WINDS...LOW HUMIDITY...AND LOW FUEL MOISTURE FOR EASTERN ARKANSAS... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at May 4, 4:00 AM CDT, 29 minutes earlier.
Area forecast discussion, May 4, 4:00 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
400 AM CDT SUN MAY 4 2014
.DISCUSSION...
A LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER THE
SOUTHERN PLAINS WILL BEGIN TO BUILD INTO THE MID SOUTH TODAY.
THIS UPPER RIDGE WILL SHIFT EASTWARD OVER THE FORECAST AREA
THROUGH THE MIDDLE OF THE WEEK AS SURFACE HIGH PRESSURE INITIALLY
OVER THE WESTERN GULF OF MEXICO TODAY SHIFTS SLOWLY EASTWARD
THROUGH THE FIRST HALF OF THE WEEK.
DRY WEATHER AND WARM TEMPERATURES ARE ANTICIPATED THROUGH MID
WEEK. HIGH TEMPERATURES ARE EXPECTED INTO THE LOWER AND MIDDLE 80S
EACH DAY THROUGH WEDNESDAY WITH LOWS MAINLY IN THE UPPER 50S TO
MIDDLE 60S.
STRENGTHENING SOUTHWEST WINDS TODAY WITH 20 FOOT WINDS GREATER
THAN 12 MPH...ALONG WITH LOW RELATIVE HUMIDITIES AROUND 25
PERCENT...AND 10 HOUR FUEL MOISTURE VALUES OF LESS THAN 10
PERCENT...SHOULD SUPPORT AN ENHANCED FIRE DANGER THIS AFTERNOON.
THIS THREAT WILL BE GREATEST ACROSS EASTERN ARKANSAS WHERE A RED
FLAG WARNING WILL BE ISSUED. ELSEWHERE...CONDITIONS WILL REMAIN
JUST BELOW RED FLAG CONDITIONS...SO PLAN TO ISSUE A FIRE WEATHER
NOTIFICATION STATEMENT FOR THESE AREAS. AN UPGRADE TO A RED FLAG
WARNING MAY BECOME NECESSARY IN THESE AREAS IF WINDS BECOME HIGHER
THAN CURRENTLY FORECAST. LATER SHIFTS WILL CONTINUE TO MONITOR
THIS POTENTIAL CLOSELY.
A LARGE UPPER LEVEL LOW PRESSURE SYSTEM THAT WILL DIG ACROSS THE
WESTERN STATES EARLY THIS WEEK WILL LIFT NORTHEASTWARD INTO THE
PLAINS STATES BY THE END OF THIS WEEK. A LEAD SHORTWAVE SHOULD
EJECT OUT FROM THE BASE OF THE UPPER TROUGH FROM THE SOUTHERN
PLAINS INTO THE MIDDLE MISSISSIPPI VALLEY ON THURSDAY. THIS
SHORTWAVE WILL BREAK DOWN THE UPPER RIDGE IN PLACE OVER OUR
FORECAST AREA. THIS SHOULD ALLOW THUNDERSTORMS TO DEVELOP TO OUR
WEST ON THURSDAY...WHICH SHOULD MOVE EAST INTO MAINLY WESTERN
PORTIONS OF THE REGION LATE THURSDAY AFTERNOON AND THURSDAY NIGHT.
A COLD FRONT ASSOCIATED WITH THE LEAD SHORTWAVE SHOULD STALL
ACROSS NORTHERN PORTIONS OF THE AREA THURSDAY NIGHT INTO FRIDAY.
LOWERED MID LEVEL HEIGHTS COMBINED WITH SURFACE HEATING SHOULD BE
ENOUGH TO FOCUS THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN
THE VICINITY OF THE FRONT WHICH SHOULD MOVE EAST THROUGH THE DAY.
ANOTHER SHORTWAVE SHOULD MOVE THROUGH THE FLOW FROM THE SOUTHERN
PLAINS ACROSS THE MID SOUTH FRIDAY NIGHT AND SATURDAY. THIS SHOULD
CONTINUE THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE
REGION THROUGH SATURDAY. TEMPERATURES WILL BE SLIGHTLY COOLER BOTH
FRIDAY AND SATURDAY DUE TO INCREASED CLOUD COVER AND RAIN CHANCES.
HUMIDITY LEVELS SHOULD REMAIN SEASONABLY HIGH THROUGH THE PERIOD.
WEAK HIGH PRESSURE SHOULD BUILD BEHIND THE DEPARTURE OF THE
SHORTWAVE FOR SUNDAY WITH MAINLY DRY AND MILD WEATHER ANTICIPATED.
MODEL GUIDANCE TENDS TO DIVERGE THROUGH THE END OF THE EXTENDED
FORECAST PERIOD...THEREFORE FUTURE CHANGES TO THE FORECAST DURING
THIS TIME PERIOD WILL BE POSSIBLE.
JLH
&&
.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS WILL OCCUR THROUGH THE PERIOD. LIGHT SSW WINDS
TONIGHT WILL INCREASE TO 10-15KTS WITH HIGHER GUSTS BY LATER
SUNDAY MORNING. WINDS WILL DIMINISH AROUND SUNSET.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...NONE.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, May 3, 9:59 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 959 PM CDT SAT MAY 3 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 959 PM CDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:59 AM CDT | River Flood Warning | MEG | Mississippi, Poinsett | 57 hr |
Nearby
Red Flag Warnings in Arkansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.